Texas, 2015

Flash Flooding and Damaging Winds in Texas, May 28 to 29, 2015

May 28 to 29, 2015 · NWS EWX · 17 events in 9 counties and zones

Convection initiated over west Texas as an upper level shortwave trough moved through the pattern. These thunderstorms eventually formed into a squall line that moved across South Central Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Convection initiated over west Texas as an upper level shortwave trough moved through the pattern. These thunderstorms eventually formed into a squall line that moved across South Central Texas. This line of storms produced damaging wind gusts and heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 28, 7:08 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, May 28, 7:08 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT THU MAY 28 2015

.UPDATE...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN HILL
COUNTRY AND EDWARDS PLATEAU. A STRONG TO SEVERE LINE OF SHOWERS
AND STORMS IS JUST NORTHWEST OF OUR CWA BUT WILL CONTINUE TO BE
FED BY A RICH AND UNSTABLE AIRMASS AND THE LINE SHOULD HAVE NO
PROBLEM SURVIVING FOR THE NEXT FEW HOURS. SHOULD SEE SOME GRADUAL
WEAKENING LATER THIS EVENING AS THE ATMOSPHERE STABILIZES A
BIT...BUT SHOWERS AND STORMS SHOULD CONTINUE TO MOVE SOUTHEAST.
RAINFALL AMOUNTS STILL SHOULD BE IN THE 1-2 INCH RAIN ON AVERAGE
WITH ISOLATED HIGHER AMOUNTS. IT WONT TAKE MUCH TO AGGRAVATE
ALREADY SATURATED SOILS. GIVEN THE EXPECTED FORECAST FOR
TONIGHT...INCREASED POPS AREAWIDE BY 10 TO 20 PERCENT.

&&

.PREV DISCUSSION... /ISSUED 703 PM CDT THU MAY 28 2015/

AVIATION... /00Z TAF UPDATE/

HI-RES MODELS SUGGEST THAT THE CONVECTIVE LINE WILL LIKELY IMPACT
DRT AFTER 02Z WITH ISOLATED CELLS OVER MEXICO POSSIBLY FORMING AND
JOINING INTO THE LINE FROM MEXICO BY 03Z. IMPACTS OF THE LINE
SHOULD BE AFTER 06Z ALONG I-35 WITH IMPROVEMENTS TO FOLLOW THE
CONVECTION AT ROUGHLY 3 HOURS AFTER THE ONSET. SOME BOWING
SEGMENTS OF THE LINE COULD RESULT IN SPOTTY WIND GUSTS TO NEAR 40
KNOTS...WITH THE CHANCE OF STRONG GUSTS DECREASING GRADUALLY
AFTER MIDNIGHT. DOWNDRAFT AIR SHOULD RESULT IN SOME IMPROVEMENTS
TO SKIES...BUT WITH THE COMPLEX EXPECTED TO WEAKEN OVERNIGHT...
WILL SHOW MORE PESSIMISTIC SKIES AROUND DAYBREAK.

PREV DISCUSSION... /ISSUED 307 PM CDT THU MAY 28 2015/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

.LOCALLY HEAVY RAINFALL POSSIBLE ACROSS MUCH OF AREA TONIGHT AND
POTENTIALLY SATURDAY AND SATURDAY NIGHT...
.SEVERE STORMS POSSIBLE ACROSS HILL COUNTRY AND RIO GRANDE
TONIGHT...

SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE
EASTERN HALF OF THE CWA IN AN UNSTABLE AIRMASS AND RICH MOISTURE
PLUME. A FEW STRONG STORMS HAVE DEVELOPED...INCLUDING TROPICAL
FUNNELS REPORTED IN THE AUSTIN/ROUND ROCK AREA. OVERALL THIS
ACTIVITY SHOULD DIMINISH TOWARDS SUNSET.

HOWEVER...MAIN CONCERN WILL BE DEVELOPING CONVECTIVE COMPLEX
COMING OUT OF WEST TEXAS AND STORMS COMING OUT OF MEXICO. STORMS
HAVE ALREADY DEVELOPED ACROSS WEST TEXAS AND ARE BEGINNING TO FORM
IN THE HIGHER TERRAIN OF MEXICO...ALL IN ADVANCE OF APPROACHING
SHORTWAVE COMING OUT OF NM. STORMS DEVELOPING IN THE BURROUGHS OF
MEXICO COULD CROSS INTO VAL VERDE COUNTY EARLY THIS EVENING.
MUCAPE EXCEEDING 4000 J/KG AND EFFECTIVE BULK SHEAR OF 35 KTS WILL
SUPPORT STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS ACROSS VAL VERDE COUNTY. AN ISOLATED TORNADO
CAN NOT BE RULED.

SEVERAL HI RESOLUTION MODELS DEVELOP THE WEST TEXAS CONVECTION
INTO AN MCS THIS EVENING WITH PROPAGATION SOUTHEAST INTO A
STRENGTHENING 35 KT LOW LEVEL THETA-E ADVECTION AXIS UP THE RIO
GRANDE PLAINS. THE POTENTIAL MCS SHOULD MAKE IT INTO THE RIO
GRANDE AND NORTHERN HILL COUNTRY 02Z-06Z. SEVERE POTENTIAL IS
POSSIBLE IN THIS AREA...FOR MAINLY STRAIGHT-LINE WINDS.

FARTHER EASTWARD INTO THE I-35 CORRIDOR...THE CONVECTIVE COMPLEX
WILL BE ENCOUNTER INCREASING CIN AND WEAKER LOW LEVEL JET. MUCH
WILL DEPEND ON HOW STRONG OF A COLD POOL DEVELOPS BEHIND THE
COMPLEX. THE HRRR AND NAM12 DO BRING THE COMPLEX THROUGH THE I-35
CORRIDOR...WHILE TEXAS TECH 4KM WRF AND GLOBAL MODELS WEAKEN THE
SYSTEM. THERE IS ENOUGH UNCERTAINTY...AND OUT OF AN ABUDANCE OF
CAUTION GIVEN THE SATURATED CONDITIONS ACROSS THE AREA...TO EXPAND
THE FLASH FLOOD WATCH EAST THROUGH THE I-35 CORRIDOR.

FRIDAYS FORECAST WILL DEPEND HIGHLY ON WHAT HAPPENS TONIGHT. A
ORGANIZED COMPLEX THAT MAKES IT THROUGH THE CWA MAY STABILIZE
CONDITIONS FOR MUCH OF THE DAY. A WEAKENING COMPLEX...LEAVING
POTENTIAL OUTFLOW BOUNDARY IN AN UNSTABLE ENVIRONMENT...MAY
RESULT IN HIGHER POPS ACROSS THE CENTRAL AND EASTERN CWA FRIDAY.

LONG TERM (SATURDAY THROUGH THURSDAY)...MODELS ARE COMING INTO
BETTER AGREEMENT WITH MID AND UPPER LEVEL TROUGH AXIS SLIDING
ACROSS THE SOUTHERN PLAINS SATURDAY AND SHARPENING ACROSS
EAST TX/AR/LA SUNDAY INTO MONDAY. THIS WILL SEND A COLD FRONT
INTO THE AREA LATE SATURDAY...AND GOOD CHANCES FOR RAINFALL ACROSS
THE CENTRAL AND EASTERN CWA SATURDAY AND SATURDAY NIGHT. HIGHER
PWATS WILL REMAIN POOLED AHEAD OF THE FRONT AND SLOW MOVEMENT OF
THE FRONT COULD POTENTIALLY LEAD TO SOME LOCAL POCKETS OF HEAVIER
RAINFALL. GFS AND ECMWF GENERALLY IN AGREEMENT BETTER CHANCES OF
RAINFALL SHIFT SOUTH AND EAST WITH THE FRONT SUNDAY...BUT WILL
HAVE TO WATCH THIS CLOSELY IF THE FRONT ENDS UP STALLING WITH A
WEAKER UPPER TROUGH AXIS TO THE EAST.

LOOKS LIKE DRIER CONDITIONS DO DEVELOP MONDAY THROUGH
WEDNESDAY...ALTHOUGH NOT TOTALLY REMOVING POPS ACROSS THE
SOUTHEAST ZONES/COASTAL PRAIRIES WHERE BETTER MOISTURE IS POOLED
AND CLOSER TO THE LOWER HEIGHTS WITH TROUGH AXIS JUST TO THE
EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  85  70  85  67 /  70  40  30  60  50
AUSTIN BERGSTROM INTL AIRPORT  72  84  68  84  65 /  70  50  30  60  50
NEW BRAUNFELS MUNI AIRPORT     73  85  70  85  67 /  60  40  30  60  50
BURNET MUNI AIRPORT            70  83  68  82  65 /  70  40  30  60  50
DEL RIO INTL AIRPORT           69  88  73  86  68 /  80  20  20  50  60
GEORGETOWN MUNI AIRPORT        72  84  69  83  65 /  70  40  30  60  50
HONDO MUNI AIRPORT             71  87  71  85  67 /  70  30  30  50  50
SAN MARCOS MUNI AIRPORT        72  84  70  84  67 /  60  50  30  60  50
LA GRANGE - FAYETTE REGIONAL   74  85  71  85  68 /  60  50  30  60  60
SAN ANTONIO INTL AIRPORT       73  86  71  85  68 /  70  40  30  60  50
STINSON MUNI AIRPORT           73  86  71  85  68 /  60  40  30  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GUADALUPE...HAYS...
KENDALL...KERR...KINNEY...LEE...LLANO...MAVERICK...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...ZAVALA.

&&

MESOSCALE/AVIATION...OAKS
SYNOPTIC/GRIDS...HAMPSHIRE
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, May 28, 12:08 PM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
108 PM CDT THU MAY 28 2015

TXZ171>173-183>194-202>209-217>225-228-291815-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
108 PM CDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...A TORNADO WATCH IS IN EFFECT FOR VAL VERDE COUNTY THROUGH 8 PM
THIS EVENING...
...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7PM TONIGHT UNTIL
7AM FRIDAY MORNING...

ISOLATED TO SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED TO
AFFECT THE EDWARDS PLATEAU AREA THIS AFTERNOON AND EVENING. SOME
STORMS COULD PRODUCE ISOLATED TORNADOES AS A LINE OF STORMS MOVE ACROSS
THE SOUTHERN PART OF SAN ANGELO COUNTY WARNING AREA AND PUSHES TO
THE SOUTHEAST. IN ADDITION...LARGE HAIL...DAMAGING WINDS AND HEAVY
RAIN ARE POSSIBLE.

LATER THIS EVENING...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL IS EXPECTED TO APPROACH FROM THE WEST AND
PROGRESS EASTWARD ACROSS THE EDWARDS PLATEAU. FORECAST RAINFALL
TOTALS OF 1-2 INCHES WITH 3+ INCHES LOCALLY ARE POSSIBLE. DUE TO
THE VERY MOIST CONDITIONS AND ELEVATED RIVERS AND CREEKS IN THE
AREA...FLASH FLOODING AND RIVER FLOODING WILL BE A SIGNIFICANT
CONCERN WITH ANY HEAVY RAINFALL THAT OCCURS.

ADDITIONALLY...MARGINALLY SEVERE HAIL AND DAMAGING STRAIGHT LINE
WINDS WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE
FORECAST THROUGH THE WEEKEND AND EARLY NEXT WEEK. LOCALLY HEAVY
RAINFALL WILL REMAIN A CONCERN THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, May 28, 3:28 PM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 PM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TORNADO          5 SSE DRIPPING SPRINGS  30.12N  98.06W
05/23/2015                   HAYS               TX   NWS STORM SURVEY

            EF-0 DAMAGE...TORNADO TOUCHED DOWN BETWEEN 853-900 PM
            CDT...5.8 MILE PATH LENGTH...100 YARDS MAX WIDTH...85
            MPH MAX WIND SPEED.

&&

EVENT NUMBER EWX1500579

HAMPSHIRE
Local storm report, May 28, 4:43 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
543 PM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TORNADO          4 SSW BALCONES HEIGHTS  29.44N  98.58W
05/23/2015                   BEXAR              TX   NWS STORM SURVEY

            EF-1 DAMAGE...TORNADO TOUCHED DOWN BETWEEN 816-817 PM
            CDT...0.4 MILE PATH LENGTH...150 YARDS MAX WIDTH...100
            MPH MAX WIND SPEED.

&&

EVENT NUMBER EWX1500580

HAMPSHIRE
Special weather statement, May 28, 7:35 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT THU MAY 28 2015

TXZ183-290215-
VAL VERDE TX-
835 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 915 PM CDT...

AT 835 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF TERRELL
COUNTY GAS PLANT TO 22 MILES SOUTH OF SANDERSON...AND MOVING EAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LANGTRY...OSMAN...PANDALE...PUMPVILLE AND HACKBERRY CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3029 10176 3029 10108 2980 10153 2980 10157
      2977 10158 2977 10163 2976 10164 2978 10176
TIME...MOT...LOC 0135Z 263DEG 35KT 3043 10165 2983 10250

MO
Special weather statement, May 28, 8:28 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 PM CDT THU MAY 28 2015

TXZ184-290315-
EDWARDS TX-
928 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EDWARDS COUNTY
UNTIL 1015 PM CDT...

AT 928 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTH OF ROCKSPRINGS...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
EDWARDS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3029 10013 3016 10025 3026 10042 3029 10040
TIME...MOT...LOC 0228Z 213DEG 21KT 3027 10029

ALLEN

The radar

The Laughlin AFB radar (KDFX), 83 km away, was scanning. The volume nearest the first event began at 03:12 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 5 flash flood. Local standard time, as filed.

Thunderstorm Wind, Edwards

When
May 28, 9:10 PM CST
Where
Edwards County, 5.38 mi W of Rocks Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.020, -100.310

A thunderstorm produced wind gusts estimated at 52 kts.

Thunderstorm Wind, Llano

When
May 28, 10:07 PM CST
Where
Llano County, 0.59 mi E of Llano Muni Arpt
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
30.780, -98.660

A thunderstorm produced wind gusts measured at 53 knots by the AWOS at Llano Municipal Airport (KAQO).

Thunderstorm Wind, Gillespie

When
May 28, 10:13 PM CST
Where
Gillespie County, 0.69 mi S of Fredericksburg
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.270, -98.870

A thunderstorm produced wind gusts estimated at 70 mph that downed several trees causing widespread power outages in Fredericksburg.

Flash Flood, Kerr

When
May 28, 10:40 PM CST to May 29, 2:00 AM CST
Where
Kerr County, 1.79 mi W of Hunt to 1.15 mi W of Hunt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.070, -99.360

Thunderstorms produced heavy rain that caused flash flooding closing multiple low water crossings on FM 1340 west of Hunt.

Thunderstorm Wind, Gillespie

When
May 28, 10:40 PM CST
Where
Gillespie County, 2.94 mi NNW of Albert
Measured
61 kt (70 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
30.240, -98.616

Large trees were uprooted on the LBJ State Park and Historic Site. One large oak tree fell on the visitor's center building.

Thunderstorm Wind, Burnet

When
May 28, 11:00 PM CST
Where
Burnet County, 0.59 mi E of Granite Mtn
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.580, -98.270

A thunderstorm produced wind gusts estimated at 60 mph that knocked down large tree limbs onto Hwy 281 near Marble Falls.

Thunderstorm Wind, Burnet

When
May 28, 11:12 PM CST
Where
Burnet County, 4.19 mi N of Marble Falls Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
30.590, -98.380

A thunderstorm produced wind gusts estimated at 60 mph.

Thunderstorm Wind, Bexar

When
May 28, 11:40 PM CST
Where
Bexar County, Lackland Afb
Measured
62 kt (71 mph) measured gust
Reported by
Trained Spotter
Coordinates
29.380, -98.630

A thunderstorm produced wind gusts measured at 62 knots with a hand held anemometer. This wind knocked some five inch diameter tree limbs down onto a road.

Thunderstorm Wind, Bexar

When
May 28, 11:40 PM CST
Where
Bexar County, 3.01 mi E of Lackland Afb
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
29.380, -98.580

A thunderstorm produced wind gusts measured at 53 knots by the AWOS at Port San Antonio.

Thunderstorm Wind, Williamson

When
May 28, 11:45 PM CST
Where
Williamson County, 1.91 mi WSW of Leander
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
30.570, -97.880

A thunderstorm produced wind gusts estimated at 70 mph that blew down a tree at the Westwood subdivision.

Thunderstorm Wind, Williamson

When
May 28, 11:45 PM CST
Where
Williamson County, 1.92 mi WNW of Jollyville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.460, -97.800

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a large tree.

Flash Flood, Bexar

When
May 28, 11:48 PM CST to May 29, 3:15 AM CST
Where
Bexar County, 1.93 mi WNW of Leon Vly to 1.91 mi WNW of Leon Vly
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
29.480, -98.660

Thunderstorms produced heavy rain that caused flash flooding making two lanes impassable on westbound Grissom Rd. from Timber Path.

Thunderstorm Wind, Williamson

When
May 29, 12:00 AM CST
Where
Williamson County, 2.74 mi NW of Round Rock
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
30.530, -97.710

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree on Wood Glen Rd. at FM 3406.

Thunderstorm Wind, Travis

When
May 29, 12:00 AM CST
Where
Travis County, Waters Rock
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
30.420, -97.700

A thunderstorm produced wind gusts estimated at 70 mph that snapped a tree on Parmer Ln. at MOPAC.

Flash Flood, Burnet

When
May 29, 12:15 AM CST to 3:15 AM CST
Where
Burnet County, 2.1 mi SSE of Sudduth to 2.72 mi WSW of Fariland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.620, -98.243

Thunderstorms produced heavy rain that caused flash flooding closing numerous low water crossings in Marble Falls.

Flash Flood, Burnet

When
May 29, 12:15 AM CST to 3:15 AM CST
Where
Burnet County, 1.48 mi SSE of Burnet to 1.65 mi SSE of Buchanan Lake
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.730, -98.213

Thunderstorms produced heavy rain that caused Hamilton Creek to flood a road.

Flash Flood, Comal

When
May 29, 1:41 AM CST to 3:15 AM CST
Where
Comal County, 1.83 mi SW of Spring Branch to 2.02 mi S of Spring Branch
Cause
Heavy Rain
Reported by
County Official
Coordinates
29.850, -98.420

Thunderstorms produced heavy rain that caused flash flooding. There was 1.2 feet of water over Rolling Creek Rd. at Fawn Ln. and several other roads closed around the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581124, 581126, 581127, 581128, 584126, 581129, 581131, 581132, 581133, 581134, 581135, 581136, 581139, 581140, 581142, 581143, 581144.